Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 17, 2011, 12:13 AM CDT for Atchison County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 12:13 AM CDT (05:13 UTC)
- Expired
- Jun 17, 2011, 1:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
County Atchison County, MO
The radar
The Omaha radar (KOAX), 137 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
885
WWUS83 KEAX 170513
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 AM CDT FRI JUN 17 2011
MOZ001-011-170600-
ATCHISON MO-HOLT MO-
1213 AM CDT FRI JUN 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATCHISON AND NORTHWESTERN
HOLT COUNTIES UNTIL 100 AM CDT...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FAIRFAX...OR 12 MILES
SOUTHWEST OF TARKIO...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TARKIO AND FAIRFAX.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 96 AND 105.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4055 9529 4044 9517 4033 9518 4019 9548
4020 9549 4022 9547 4024 9548 4025 9555
4026 9556 4029 9555 4030 9557
TIME...MOT...LOC 0513Z 231DEG 19KT 4029 9547
$$
DEROCHEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 11:54 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 16, 11:54 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1154 PM CDT THU JUN 16 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... TRIALING STRATIFORM REGION OF LARGELY DECAYING MCS WAS SHIFTING SOUTH THROUGH THE CWA...WITH PRIMARY UPDRAFT TOWERS MOVING SOUTH INTO NERN OKLAHOMA BEHIND THE OUTFLOW BOUNDARY...LEAVING THE ENTIRE FORECAST AREA STABILIZED WITH RAIN/CLOUD COOLED AIR. WESTWARD EXTENT OF THIS OUTFLOW BOUNDARY (AND EFFECTIVE WARM FRONT) WAS STRUNG THROUGH SRN/CNTRL KANSAS...WHERE RENEWED CONVECTIVE DEVELOPMENT IS EXPECTED BY EARLY THIS EVENING (HIGH BASED STORMS BEHIND THE DRYLINE ALREADY HAVE ERUPTED IN SWRN KANSAS). SECONDARY AREA OF CONVECTION HAS DEVELOPED IN SOUTH CNTRL SOUTH DAKOTA...WITH EXPANSION ANTICIPATED THROUGH NRN NEBRASKA THIS EVENING. PREFER GENERAL EVOLUTION FORECAST BY HI-RES 12Z WRF-NMM AND 00Z WRF-ARW...THOUGH 12Z OPERATIONAL MODELS DO OFFER SOME GUIDANCE AID. BASED ON PREFERRED MODEL OUTPUT AND CONCEPTUAL THINKING...FEEL SRN/CNTRL KANSAS ACTIVITY WILL PROPAGATE NORTHEAST AFFECTING NERN KANSAS AND FAR NWRN MISSOURI LATE THIS EVENING AND OVERNIGHT...MERGING WITH STORMS MOVING SOUTHEAST FROM NEBRASKA ALONG THE MISSOURI/IOWA BORDER. OTHERWISE...WITH AN IMPRESSIVE EML ADVECTING NORTHEAST THROUGH THE WARM SECTOR...MUCH IF NOT ALL OF FRIDAY SHOULD REMAIN CAPPED. WEAK FRONTAL BOUNDARY SHOULD BECOME DRAPED OVER THE CWA BY SATURDAY MORNING IN RESPONSE A NRN STREAM SHORTWAVE MOVING INTO THE GREAT LAKES AND ATTENDANT SFC PRESSURE RISES IN THE NRN PLAINS. ALTHOUGH THE ATMOSPHERE SHOULD REMAIN CAPPED THROUGH MOST OF THE DAYLIGHT HOURS...THE BOUNDARY SHOULD BECOME THE FOCUS FOR CONVECTIVE UPGROWTH AS HEIGHT FALLS AND WEAK CAA ALOFT ALLOW FOR A NEARLY UNCAPPED ENVIRONMENT BY EARLY EVENING. ANY ACTIVITY THAT DOES FORM WILL MOVE NORTHEAST THROUGH THE OVERNIGHT...ALLOWING THE STRONGER EML TO MIX BACK INTO THE REGION. 21 MEDIUM RANGE (SUNDAY THROUGH THURSDAY)... AT THE BEGINNING OF THE MEDIUM RANGE...A WELL ESTABLISHED OMEGA BLOCK EXISTS FROM THE GREAT LAKES REGION INTO THE ONTARIO PROVINCE...AND THE DEVOLUTION OF THIS FEATURE APPEARS TO BE THE MAIN FACTOR INTRODUCING DIFFERENCES IN THE OPERATIONAL MEDIUM RANGE SOLUTIONS THROUGH THE END NEXT WEEK. EARLY IN THE PERIOD THOUGH...OPERATIONAL EC/GFS/GEM AND NAEFS SHOWING ONLY MINOR DIFFERENCES IN THEIR LARGE SCALE FLOW PATTERN. THAT BEING THE CASE...CONSENSUS SOLUTION APPEARS APPROPRIATE IN GENERAL. DID A LITTLE TWEAKING WITH REGARD TO PRECIPITATION CHANCES...WITH MODELS SHOWING SOME VARIANCE IN THE LATITUDINAL DIFFERENCES IN THE H7 13-15C LOCATION...THUS AFFECTIVE CONVECTIVE CAP. SUNDAY-MONDAY TIMEFRAME APPEAR THE WARMEST OF THE WEEK...AS H5 HEIGHTS BUILD SLIGHTLY. WOULD GIVE THE EDGE TOWARD MONDAY AS BEING THE WARMEST GIVEN SURFACE AND LOW LEVEL WIND FIELD ORIENTATION. BY MID-WEEK...NEGATIVE HEIGHT ANOMALY WITH A SOMEWHAT POSITIVE TILT MIGRATES THROUGH THE CENTRAL CONUS...WITH SOME DIFFERENCES IN TIMING DUE TO AFOREMENTIONED OMEGA BLOCK BREAKDOWN. SLOWER SOLUTIONS OF OPERATIONAL EC/GFS APPEAR MORE LIKELY...AND HAVE TRENDING FORECAST IN THIS DIRECTION...LINGERING PRECIPITATION THROUGH TUESDAY NIGHT AND KEEPING TEMPERATURES SLIGHTLY ABOVE CONSENSUS MAXIMUMS. BY LATE IN THE WEEK...DECENT SURFACE HIGH PRESSURE SYSTEM BUILDS INTO CENTRAL PLAINS. PRECIPITATION CHANCES LOOK SLIM...SO KEPT FORECAST DRY IN DAYS 5-7. ENSEMBLES AND OPERATIONAL MODELS DEPICTING NEGATIVE ANOMALY TRENDS OF 1-2 STANDARD DEVIATION IN TEMPERATURES...THUS TRENDING TOWARD TEMPERATURES AT OR BELOW CONSENSUS/CLIMATOLOGY. SF && .AVIATION... AS DISCUSSED AT 00Z...ELEVATED INSTABILITY HAS BEEN REALIZED IN THE FORM OF A NARROW BAND OF THUNDERSTORMS PRESENTLY EXTENDING ACROSS STJ-MCI. SINCE THIS ACTIVITY WILL MOVE PAST THE TERMINALS PRIOR TO 06Z...NO MENTION WILL BE INCLUDED WITH THE INITIAL TAFS. FURTHER WEST...AN MCS CONTINUES TO DECAY ACROSS SOUTH CENTRAL KS AND SHOULD NOT IMPACT THE TERMINALS. LASTLY...AN MCS CONTINUES TO ACCELERATE THROUH SOUTH CENTRAL NEBRASKA WITH NEW REDEVELOPMENT TIED INTO THE SYSTEM ACROSS NORTH CENTRAL KS. THIS ACTIVITY MAY HOLD TOGETHER IN SOME CAPACITY AND IMPACT THE TERMINALS AFTER 10Z. I HAVE DECIDED TO REMOVE LOW LEVEL WIND SHEAR OVERNIGHT. RECENT WIND PROFILER DATA SHOWS A CUL POINT EXTENDING NORTHEAST FROM NEAR WICHITA THROUGH THE TERMINALS. WITH THE MCV NEAR SALINA EXPECTED TO PASS SOUTH OF KANSAS CITY...ANY DOWNSTREAM ACCELERATED RESPONSE TO THE LOW LEVEL WINDS SHOULD OCCUR SOUTH OF THE TERMINALS. OUTSIDE OF THUNDERSTORMS/OUTFLOW...EAST-SOUTHEAST SURFACE WINDS SHOULD TREND SOUTHEAST AND THEN SOUTH WIND TIME LATER THIS MORNING AS THE WARM SECTOR BUILDS NORTH. THERE IS SOME CONCERN THAT AN MCS COULD FORM ALONG THE FRONTAL ZONE LATER IN THE DAY AND ACCELERATE SOUTHWARD ACROSS THE TERMINALS...BUT RIGHT NOW CONFIDENCE ON THIS IS TOO LOW TO WARRANT INCLUSION IN THE 06Z TAFS. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 16, 7:06 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 706 PM CDT THU JUN 16 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 706 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS MAY DEVELOP LATE THIS EVENING OR EARLY TONIGHT IN NORTHWESTERN MISSOURI...SOUTHEASTERN NEBRASKA OR SOUTHWESTERN IOWA. THUNDERSTORMS WOULD THEN LIKELY TRACK TO THE EAST SOUTHEAST AFFECTING MUCH OF NORTHWESTERN AND EAST CENTRAL MISSOURI AS WELL AS NORTHEASTERN KANSAS. LARGE HAIL WOULD BE THE MAIN THREAT WITH THESE STORMS SHOULD THEY FORM. ADDITIONALLY...A THUNDERSTORM COMPLEX IN WESTERN AND CENTRAL KANSAS WILL CONTINUE TO TRACK TO THE EAST POSSIBLY IMPACTING EASTERN KANSAS AND NORTHWESTERN AND WEST CENTRAL MISSOURI LATER TONIGHT. DAMAGING WINDS WOULD BE THE MAIN HAZARD WITH THESE STORMS SHOULD THEY HOLD TOGETHER ACROSS KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY BE ONGOING ALONG THE MISSOURI AND IOWA BORDER FRIDAY MORNING...BEFORE LIFTING NORTHEAST. THE THREAT FOR SEVERE WEATHER IS LOW. THUNDERSTORMS MAY BE POSSIBLE THROUGH THE NORTHERN HALF OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON AND EVENING...ALONG AND BEHIND A COLD FRONT. A FEW SEVERE STORMS MAY BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE TUESDAY TO EARLY WEDNESDAY TIME FRAME AHEAD OF A COLD FRONT ENTERING THE OUTLOOK AREA. ALTHOUGH WIDESPREAD EXCESSIVE RAINFALL IS NOT EXPECTED WITH THE THUNDERSTORM ACTIVITY THROUGH NEXT WEEK...LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE. THIS COULD LEAD TO FLOODING OF SMALLER STREAMS AND RIVERS AND COULD BRING ADDITIONAL RISES TO THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND TONIGHT ACROSS NORTHEASTERN KANSAS AND NORTHWESTERN AND WEST CENTRAL MISSOURI. CDB
In the hours before
Special weather statement, Jun 16, 11:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1128 PM CDT THU JUN 16 2011 KSZ102-MOZ011-170500- DONIPHAN KS-HOLT MO- 1128 PM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT AND NORTHERN DONIPHAN COUNTIES UNTIL MIDNIGHT CDT... AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGHLAND...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHLAND...TROY...OREGON...IOWA POINT AND FANNING. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3989 9534 4003 9510 3980 9496 3972 9534 TIME...MOT...LOC 0428Z 245DEG 17KT 3981 9526 CDB
Special weather statement, Jun 17, 12:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1213 AM CDT FRI JUN 17 2011
MOZ001-011-170600-
ATCHISON MO-HOLT MO-
1213 AM CDT FRI JUN 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATCHISON AND NORTHWESTERN
HOLT COUNTIES UNTIL 100 AM CDT...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FAIRFAX...OR 12 MILES
SOUTHWEST OF TARKIO...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TARKIO AND FAIRFAX.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 96 AND 105.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4055 9529 4044 9517 4033 9518 4019 9548
4020 9549 4022 9547 4024 9548 4025 9555
4026 9556 4029 9555 4030 9557
TIME...MOT...LOC 0513Z 231DEG 19KT 4029 9547
DEROCHEThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:24 AM CDT | Special Weather Statement | EAX | Buchanan | 51 min |
| Jun 17, 1:16 AM CDT | Areal Flood Advisory | EAX | Holt | 5 hr |
| Jun 16, 11:28 PM CDT | Special Weather Statement | EAX | Doniphan | 32 min |
| Jun 17, 1:27 AM CDT | Special Weather Statement | EAX | Doniphan | 33 min |
| Jun 17, 2:41 AM CDT | Special Weather Statement | EAX | Wyandotte | 34 min |
| Jun 17, 2:50 AM CDT | Special Weather Statement | EAX | Wyandotte | 25 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.